Warfarin and green leafy vegetables

Common Questions and Answers about Warfarin and green leafy vegetables

jantoven

However, I'm very DIScouraged to read about the contra-indication for cruciferous <span style = 'background-color: #dae8f4'>vegetables</span> - for years I've been eating large <span style = 'background-color: #dae8f4'>green</span> smoothies daily, with either chard, kale or spinach as the main ingredient, and feeling both healthier and more virtuous (!) as a result. For the last year or so, however, I've noticed that I sometimes feel more sluggish after one, and sometimes that my blood pressure has gone up.
, so keep it normal on those tht do, such a <span style = 'background-color: #dae8f4'>green</span> leafy <span style = 'background-color: #dae8f4'>vegetables</span>. I see no relationship between Warfarin <span style = 'background-color: #dae8f4'>and</span> you leg problem.. are you on other medications? Have you had you circulation check in you legs?
Often when someone starts taking warfarin they have their blood checked weekly and sometimes more frequently until doctors can find the right dose and patients get in the habit of taking the medication at a scheduled time <span style = 'background-color: #dae8f4'>and</span> control their diet (for example, we routinely tell patients to only eat leafy <span style = 'background-color: #dae8f4'>green</span> vegetables on certain days while taking warfarin and to avoid certain foods like grapefruit completely).
If you drink, please consider cutting back or stoping entirely. Avoiding <span style = 'background-color: #dae8f4'>green</span> leafy <span style = 'background-color: #dae8f4'>vegetables</span> is a must with Warfarin, but there are other <span style = 'background-color: #dae8f4'>vegetables</span> that you can eat that will help beef up your vitamins, nutrients and fiber intake. Good luck, and KEEP working with your doctor. Staying on top of this is the best way to keep yourself healthy!
The amount of vitamin K in your diet may affect your response to warfarin. Certain foods (like <span style = 'background-color: #dae8f4'>green</span>, leafy <span style = 'background-color: #dae8f4'>vegetables</span>) have high amounts of vitamin K and can decrease your INR. You do not have to avoid foods high in vitamin K, but it is very important to try to maintain a consistent diet every week. Alcohol use also may affect your response to warfarin. Excessive use can lead to a sharp rise in your INR. It is best to avoid alcohol while you are taking warfarin.
Please try to eat consistent amounts of Vitamin K. <span style = 'background-color: #dae8f4'>green</span> leafy <span style = 'background-color: #dae8f4'>vegetables</span> such as spinach, broccoli, kale, collard greens, cabbage, and salad greens are some sources of Vitamin K, but there are many others. If you are taking salad every day or other foods rich in Vitamin K, you must eat similar amounts each week. Do not suddenly change your diet or go on a “binge” of a favorite food as this will affect your INR. Your nurse or dietitian may give you a list of Vitamin K content of foods.
I am not suggesting a dose change, just sharing experience. I eat <span style = 'background-color: #dae8f4'>green</span> <span style = 'background-color: #dae8f4'>vegetables</span>/salads often <span style = 'background-color: #dae8f4'>and</span> it doesn't seem to make any big change. I also take a mulch-vitamin that includes "K", and I wonder if that level addition each day helps stabilize my "K" level against my "K" input due to diet. The supplement I take is a fractional "K" as I recall.
INR's can change by what you eat, I eat <span style = 'background-color: #dae8f4'>green</span> leafy <span style = 'background-color: #dae8f4'>vegetables</span> 3 days per week <span style = 'background-color: #dae8f4'>and</span> get my veggies from low vit k foods. I take 5mg 5 days per week and 10mg 2 days per week and my last INR was 4.0 but my INR range is a little higher than most people.
Dear Leslie, This may be due to diet containing an increase in leafy <span style = 'background-color: #dae8f4'>green</span> <span style = 'background-color: #dae8f4'>vegetables</span> or vitamin K in foods. You may whish to review your diet. It is normal to have variation over time and as long as your INR is within range, it may require changes in dosage, but this is not harmful.
Hi Thanks for your reply, I will go to the link you suggested i was supposed to go for another blood test two weeks ago, but my doctor has moved 33 miles away from me now, and i have to rely on a ride to get there, my INR levels are usually still checked every two weeks, but I have gone a month before now, Do you find it strange that when my INR levels are a little high, my doc tells me to eat more green leafy vegetables for the week, she does this rather than adjust my warfarin, I have be
Lead a more disciplined life, avoid any kind of cut or injury, keep a close watch on your PT/INR and be in constant touch with your Primary Physician. Avoid over use of salads <span style = 'background-color: #dae8f4'>and</span> <span style = 'background-color: #dae8f4'>green</span>-leafy <span style = 'background-color: #dae8f4'>vegetables</span>, since they counteract the effects of Warfarin. Seek the company of positive people and always see the lighter side to things; learn the capacity of laughing at yourself, not taking yourself too seriously.
Common foods such as grapefruit juice, leafy <span style = 'background-color: #dae8f4'>green</span> <span style = 'background-color: #dae8f4'>vegetables</span> <span style = 'background-color: #dae8f4'>and</span> many drugs can also change coumadin levels. Smoking also changes drug levels. The following is information on warfarin and it's drug interactions. Coumadin (generic name Warfarin) is a anticoagulant (blood thinner) that is used for a variety of conditions.
If you would like to be seen at the Cleveland Clinic, please Call 1 - 800 - CCF - CARE for an appointment at Desk F15 with a cardiologist i'm currently a 41 year-old male taking coumadin also <span style = 'background-color: #dae8f4'>and</span> have become aware that dark <span style = 'background-color: #dae8f4'>green</span> leafy <span style = 'background-color: #dae8f4'>vegetables</span> can make your pt fluctuate rather wildly and beware of vitamin "k" it has a clotting effect in it example of dark green vegetables are brussel sprouts, broccolli even onions can effect it :-( that and vitamin "k" although i hope t
Also be sure to take the same brand of drug each time and always take the drug at the same time of day (usually 6pm). The following is information on warfarin <span style = 'background-color: #dae8f4'>and</span> it's drug interactions. Coumadin (generic name Warfarin) is a anticoagulant (blood thinner) that is used for a variety of conditions.
Also be sure to take the same brand of drug each time and always take the drug at the same time of day (usually 6pm). The following is information on warfarin <span style = 'background-color: #dae8f4'>and</span> it's drug interactions. Coumadin (generic name Warfarin) is a anticoagulant (blood thinner) that is used for a variety of conditions.
this website has a lot of info including possible meds that could interact) I also know as being a current nursing student that vitamin K (found in <span style = 'background-color: #dae8f4'>green</span> leafy <span style = 'background-color: #dae8f4'>vegetables</span>) affects clotting, so you may want to consider your diet or any supplements you may be taking. Thanks for all the personal stories, it is very informative and helpful. I will definately be looking into a different birth control.
Also be sure to take the same brand of drug each time and always take the drug at the same time of day (usually 6pm). The following is information on warfarin <span style = 'background-color: #dae8f4'>and</span> it's drug interactions. Coumadin (generic name Warfarin) is a anticoagulant (blood thinner) that is used for a variety of conditions.
The following is information on warfarin <span style = 'background-color: #dae8f4'>and</span> it's drug interactions. Coumadin (generic name Warfarin) is a anticoagulant (blood thinner) that is used for a variety of conditions. Common reasons for coumadin use are in atrial fibrillation to reduce the risk of stroke, in persons with clotting disorders, in persons with mechanical heart valves, and sometimes in people with severe heart failure. The usual dosage is somewhere between 1 and 15 mg a day.
You need to eat lighter more spaced out meals <span style = 'background-color: #dae8f4'>and</span> include better for you foods such as raw fruits <span style = 'background-color: #dae8f4'>and</span> <span style = 'background-color: #dae8f4'>vegetables</span> etc. i would recommend when eating any food that may cause gas such as beans use beano. If you have any kind of dairy take lactaid. The worst thing you can do is take any antacids all of which you mentioned. These may give quick temporary relief but mere hours later come back to haunt you with a vengence.
I've been to vascular surgeons, cardiologists. hand surgeons <span style = 'background-color: #dae8f4'>and</span> regular md's <span style = 'background-color: #dae8f4'>and</span> no one can help me. This just happened again to my thumb after 10 years and my cardiologist prescribed high blood pressure meds...and I DON'T have high blood pressure, I've been running for 25 years! If anyone has a diagnosis please share...I know your frustration.
MedHelp Health Answers